Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: stridulation

Posted by Bob on October 22, 1999, at 0:22:24

In reply to stridulation, posted by Fred Potter on October 20, 1999, at 15:50:59

> Can some kind person say what's wrong with me?

You use big words like "stridulation" ... dj's going to call you out on it. Just don't go there. ;^)

Listen to James. If you're new here, you'll find out soon enough how much the man knows.

All the same, part of what he said should be easy to figure out. Don't drink. That said, I know that saying it and doing it are two different things. If your social life puts you in places that encourage you to drink, then drink club soda, drink NA beer (I know ... it's nasty, but that may help you stop even more), drink water. If that's not enough, then just bail on any social events where there will be the urge to be sociably drunk. It's not worth it at this time in your life -- you have more important things to deal with right now. So lay off the beer, okay?

Besides, alcohol is a depressant. Kinda silly to be taking an AD if you're self-medicating with a depressant, ain't it?

When I went off paxil, I went through some pretty severe withdrawal. I remember walking down Central Park South -- tall hotels and dentist-office-buildings on one side, open sky on the other -- and all of a sudden it felt like that open sky was collapsing on me. [The buildings seemed quite stable, tho ... hmmm] Anyway, what you're feeling sounds familiar to me. Maybe it is, maybe it isn't, but I've talked with other folks over the web who have had severe withdrawal from paxil and it sounds like a broken record after a while.

What helped me was wellbutrin. My pdoc wanted me to let the paxil wash out for a few weeks (this was still in my one-med therapy days) before starting, but once these symptoms kicked in he had me on the wellbutrin immediately ... and all that shit stopped. A few days go by, I forget to take my wellbutrin, and all hell cuts loose again. I finally knew the paxil was out of my system when wellbutrin's side effects starting overpowering its therapeutic effects. Damn shame (for me ... it works for lots of others).

I'm on clonazepam (generic Klonopin) amoung other things now, and it's like James said (James: I keep saying that. I hope you don't mind ;^) -- for me, clonazepam gives me 28 hours and then I take about 30 minutes to go from sane to paralyzed by panic.

Sorry for rambling ... like I said, it sounds too familiar. Anyway:

1) Who's prescribing your meds? your gp? or are you seeing a pdoc (psychiatrist, psychopharmer)? If you're seeing a gp, you might need a specialist to get you on track.

2) Why xanax AND klonopin? What time do you take your meds? You might get better results by splitting them. If, for example, you take those two both at bedtime, maybe taking the xanax in the AM instead will get you through that morning blitz you're feeling. Anyway, talk to your doc about this, and see what she/he recommends.

3) No, I'm not saying go on wellbutrin ... stick with the celexa since you've started it and give it a fair trial. If you are going through paxil withdrawal, tho, you will probably need to take something to manage it -- hopefully some variation on the xanax/klonopin theme will do it for you. It took me a long time -- 4 to 6 weeks -- to get enough of the paxil out of my system to stop its adverse effects ... I hope it doesn't take so long for you.

Keep us posted,




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:13514